July 2019, 39(7): 4279-4302. doi: 10.3934/dcds.2019173

The semirelativistic Choquard equation with a local nonlinear term

1. 

Nicolaus Copernicus University, Faculty of Mathematics and Computer Science, ul. Chopina 12/18, 87-100 Toruń, Poland

2. 

Università degli Studi di Milano-Bicocca, Via R. Cozzi 55, I-20125 Milano, Italy

* Corresponding author

Received  November 2018 Revised  January 2019 Published  April 2019

We propose an existence result for the semirelativistic Choquard equation with a local nonlinearity in
$ \mathbb{R}^N $
$ \begin{equation*} \sqrt{ -\Delta + m^2} u - mu + V(x)u = \left( \int_{ \mathbb{R} ^N} \frac{|u(y)|^p}{|x-y|^{N-\alpha}} \, dy \right) |u|^{p-2}u - \Gamma (x) |u|^{q-2}u, \end{equation*} $
where
$ m > 0 $
and the potential
$ V $
is decomposed as the sum of a
$ \mathbb{Z}^N $
-periodic term and of a bounded term that decays at infinity. The result is proved by variational methods applied to an auxiliary problem in the half-space
$ \mathbb{R}_{+}^{N+1} $
.
Citation: Bartosz Bieganowski, Simone Secchi. The semirelativistic Choquard equation with a local nonlinear term. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 4279-4302. doi: 10.3934/dcds.2019173
References:
[1]

N. Ackermann, On a periodic Schrödinger equation with nonlocal superlinear part, Math. Z., 248 (2004), 423-443. doi: 10.1007/s00209-004-0663-y.

[2]

B. Bieganowski, Solutions of the fractional Schródinger equation with a sign-changing nonlinearity, J. Math. Anal. Appl., 450 (2017), 461-479. doi: 10.1016/j.jmaa.2017.01.037.

[3]

B. Bieganowski and J. Mederski, Nonlinear Schrödinger equations with sum of periodic and vanishing potentials and sign-changing nonlinearities, Commun. Pure Appl. Anal., 17 (2018), 143-161. doi: 10.3934/cpaa.2018009.

[4]

V. I. Bogachev, Measure Theory, Springer, Berlin, 2007. doi: 10.1007/978-3-540-34514-5.

[5]

X. Cabré and J. Solà-Morales, Layers solutions in a half-space for boundary reactions, Comm. Pure Applied Math., 58 (2005), 1678-1732. doi: 10.1002/cpa.20093.

[6]

X. Cabré and J. Tan, Positive solutions of nonlinear problems involving the square root of the Laplacian, Adv. Math., 224 (2010), 2052-2093. doi: 10.1016/j.aim.2010.01.025.

[7]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260. doi: 10.1080/03605300600987306.

[8]

Y. H. Chen and C. Liu, Ground state solutions for non-autonomous fractional Choquard equations, Nonlinearity, 29 (2016), 1827-1842. doi: 10.1088/0951-7715/29/6/1827.

[9]

Y. Cho and T. Ozawa, On the semirelativistic Hartree-type equation, SIAM J. Math. Anal., 38 (2006), 1060-1074. doi: 10.1137/060653688.

[10]

S. CingolaniM. Clapp and S. Secchi, Multiple solutions to a magnetic nonlinear Choquard equation, Zeitschrift für Angewandte Mathematik und Physik (ZAMP), 63 (2012), 233-248. doi: 10.1007/s00033-011-0166-8.

[11]

S. CingolaniM. Clapp and S. Secchi, Intertwining semiclassical solutions to a Schródinger-Newton system, Discrete Continuous Dynmical Systems Series S, 6 (2013), 891-908. doi: 10.3934/dcdss.2013.6.891.

[12]

S. CingolaniS. Secchi and M. Squassina, Semiclassical limit for Schródinger equations with magnetic field and Hartree-type nonlinearities, Proc. Roy. Soc. Edinburgh, 140 (2010), 973-1009. doi: 10.1017/S0308210509000584.

[13]

S. Cingolani and S. Secchi, Ground states for the pseudo-relativistic Hartree equation with external potential, Proc. Roy. Soc. Edinburgh Sect. A, 145 (2015), 73-90. doi: 10.1017/S0308210513000450.

[14]

V. Coti Zelati and P. Rabinowitz, Homoclinic type solutions for a semilinear elliptic PDE on $ {\mathbb{R} ^n}$, Comm. Pure Appl. Math., 45 (1992), 1217-1269. doi: 10.1002/cpa.3160451002.

[15]

V. Coti Zelati and M. Nolasco, Existence of ground states for nonlinear, pseudorelativistic Schródinger equations, Red. Lincei Mat. Appl., 22 (2011), 51-72. doi: 10.4171/RLM/587.

[16]

A. Elgart and B. Schlein, Mean field dynamics of boson stars, Comm. Pure Appl. Math., 60 (2007), 500-545. doi: 10.1002/cpa.20134.

[17]

J. Fröhlich and E. Lenzmann, Mean-field Limit of Quantum Bose Gases and Nonlinear Hartree Equation, in Séminaire: Équations aux Dérivées Partielles 2003–2004, Exp. No. XIX, 26 pp., École Polytech., Palaiseau, 2004.

[18]

L. Jeanjean and K. Tanaka, A positive solution for a nonlinear Schródinger equation of $ {\mathbb{R} ^N}$, Indiana Univ. Math. Journal, 54 (2005), 443-464. doi: 10.1512/iumj.2005.54.2502.

[19]

E. H. Lieb and H.-T. Yau, The Chandrasekhar theory of stellar collapse as the limit of quantum mechanics, Commun. Math. Phys., 112 (1987), 147-174.

[20]

E. H. Lieb and M. Loss, Analysis, Graduate Studies in Mathematics, 14, American Mathematical Society, 2001. doi: 10.1090/gsm/014.

[21]

E. H. Lieb and B. Simon, The Hartree-Fock theory for Coulomb systems, Comm. Math. Phys., 53 (1977), 185-194.

[22]

P.-L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case. Part I, Ann. IHP, Analyse Non Linéaire, 1 (1984), 109-145.

[23]

L. Ma and L. Zhao, Classification of positive solitary solutions of the nonlinear Choquard equation, Arch. Rational Mech. Anal., 195 (2010), 455-467. doi: 10.1007/s00205-008-0208-3.

[24]

I. M. Moroz, R. Penrose and P. Tod, Spherically-symmetric solutions of the Schródinger-Newton equations, Topology of the Universe Conference (Cleveland, OH, 1997), Classical Quantum Gravity, 15 (1998), 2733–2742. doi: 10.1088/0264-9381/15/9/019.

[25]

V. Moroz and J. Van Schaftingen, Groundstates of nonlinear Choquard equations: Existence, qualitative properties and decay asymptotics, J. Funct. Anal., 265 (2013), 153-184. doi: 10.1016/j.jfa.2013.04.007.

[26]

R. Penrose, Quantum computation, entanglement and state reduction, R. Soc. Lond. Philos. Trans. Ser. A Math. Phys. Eng. Sci., 356 (1998), 1927-1939. doi: 10.1098/rsta.1998.0256.

[27]

R. Penrose, The Road to Reality. A Complete Guide to the Laws of the Universe, Alfred A. Knopf Inc., New York, 2005.

[28]

S. Secchi, Ground state solutions for nonlinear fractional Schrödinger equations in $ {\mathbb{R} ^N}$, Journal of Mathematical Physics, 54 (2013), 031501, 17 pp. doi: 10.1063/1.4793990.

[29]

L. Tartar, An Introduction to Sobolev Spaces and Interpolation Spaces, Lecture Notes of the Unione Matematica Italiana, 3, Springer, Berlin; UMI, Bologna, 2007.

[30]

P. Tod, The ground state energy of the Schródinger-Newton equation, Physics Letters A, 280 (2001), 173-176. doi: 10.1016/S0375-9601(01)00059-7.

[31]

J. Wei and M. Winter, Strongly interacting bumps for the Schrödinger-Newton equation, J. Math. Phys., 50 (2009), 012905, 22 pp. doi: 10.1063/1.3060169.

show all references

References:
[1]

N. Ackermann, On a periodic Schrödinger equation with nonlocal superlinear part, Math. Z., 248 (2004), 423-443. doi: 10.1007/s00209-004-0663-y.

[2]

B. Bieganowski, Solutions of the fractional Schródinger equation with a sign-changing nonlinearity, J. Math. Anal. Appl., 450 (2017), 461-479. doi: 10.1016/j.jmaa.2017.01.037.

[3]

B. Bieganowski and J. Mederski, Nonlinear Schrödinger equations with sum of periodic and vanishing potentials and sign-changing nonlinearities, Commun. Pure Appl. Anal., 17 (2018), 143-161. doi: 10.3934/cpaa.2018009.

[4]

V. I. Bogachev, Measure Theory, Springer, Berlin, 2007. doi: 10.1007/978-3-540-34514-5.

[5]

X. Cabré and J. Solà-Morales, Layers solutions in a half-space for boundary reactions, Comm. Pure Applied Math., 58 (2005), 1678-1732. doi: 10.1002/cpa.20093.

[6]

X. Cabré and J. Tan, Positive solutions of nonlinear problems involving the square root of the Laplacian, Adv. Math., 224 (2010), 2052-2093. doi: 10.1016/j.aim.2010.01.025.

[7]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260. doi: 10.1080/03605300600987306.

[8]

Y. H. Chen and C. Liu, Ground state solutions for non-autonomous fractional Choquard equations, Nonlinearity, 29 (2016), 1827-1842. doi: 10.1088/0951-7715/29/6/1827.

[9]

Y. Cho and T. Ozawa, On the semirelativistic Hartree-type equation, SIAM J. Math. Anal., 38 (2006), 1060-1074. doi: 10.1137/060653688.

[10]

S. CingolaniM. Clapp and S. Secchi, Multiple solutions to a magnetic nonlinear Choquard equation, Zeitschrift für Angewandte Mathematik und Physik (ZAMP), 63 (2012), 233-248. doi: 10.1007/s00033-011-0166-8.

[11]

S. CingolaniM. Clapp and S. Secchi, Intertwining semiclassical solutions to a Schródinger-Newton system, Discrete Continuous Dynmical Systems Series S, 6 (2013), 891-908. doi: 10.3934/dcdss.2013.6.891.

[12]

S. CingolaniS. Secchi and M. Squassina, Semiclassical limit for Schródinger equations with magnetic field and Hartree-type nonlinearities, Proc. Roy. Soc. Edinburgh, 140 (2010), 973-1009. doi: 10.1017/S0308210509000584.

[13]

S. Cingolani and S. Secchi, Ground states for the pseudo-relativistic Hartree equation with external potential, Proc. Roy. Soc. Edinburgh Sect. A, 145 (2015), 73-90. doi: 10.1017/S0308210513000450.

[14]

V. Coti Zelati and P. Rabinowitz, Homoclinic type solutions for a semilinear elliptic PDE on $ {\mathbb{R} ^n}$, Comm. Pure Appl. Math., 45 (1992), 1217-1269. doi: 10.1002/cpa.3160451002.

[15]

V. Coti Zelati and M. Nolasco, Existence of ground states for nonlinear, pseudorelativistic Schródinger equations, Red. Lincei Mat. Appl., 22 (2011), 51-72. doi: 10.4171/RLM/587.

[16]

A. Elgart and B. Schlein, Mean field dynamics of boson stars, Comm. Pure Appl. Math., 60 (2007), 500-545. doi: 10.1002/cpa.20134.

[17]

J. Fröhlich and E. Lenzmann, Mean-field Limit of Quantum Bose Gases and Nonlinear Hartree Equation, in Séminaire: Équations aux Dérivées Partielles 2003–2004, Exp. No. XIX, 26 pp., École Polytech., Palaiseau, 2004.

[18]

L. Jeanjean and K. Tanaka, A positive solution for a nonlinear Schródinger equation of $ {\mathbb{R} ^N}$, Indiana Univ. Math. Journal, 54 (2005), 443-464. doi: 10.1512/iumj.2005.54.2502.

[19]

E. H. Lieb and H.-T. Yau, The Chandrasekhar theory of stellar collapse as the limit of quantum mechanics, Commun. Math. Phys., 112 (1987), 147-174.

[20]

E. H. Lieb and M. Loss, Analysis, Graduate Studies in Mathematics, 14, American Mathematical Society, 2001. doi: 10.1090/gsm/014.

[21]

E. H. Lieb and B. Simon, The Hartree-Fock theory for Coulomb systems, Comm. Math. Phys., 53 (1977), 185-194.

[22]

P.-L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case. Part I, Ann. IHP, Analyse Non Linéaire, 1 (1984), 109-145.

[23]

L. Ma and L. Zhao, Classification of positive solitary solutions of the nonlinear Choquard equation, Arch. Rational Mech. Anal., 195 (2010), 455-467. doi: 10.1007/s00205-008-0208-3.

[24]

I. M. Moroz, R. Penrose and P. Tod, Spherically-symmetric solutions of the Schródinger-Newton equations, Topology of the Universe Conference (Cleveland, OH, 1997), Classical Quantum Gravity, 15 (1998), 2733–2742. doi: 10.1088/0264-9381/15/9/019.

[25]

V. Moroz and J. Van Schaftingen, Groundstates of nonlinear Choquard equations: Existence, qualitative properties and decay asymptotics, J. Funct. Anal., 265 (2013), 153-184. doi: 10.1016/j.jfa.2013.04.007.

[26]

R. Penrose, Quantum computation, entanglement and state reduction, R. Soc. Lond. Philos. Trans. Ser. A Math. Phys. Eng. Sci., 356 (1998), 1927-1939. doi: 10.1098/rsta.1998.0256.

[27]

R. Penrose, The Road to Reality. A Complete Guide to the Laws of the Universe, Alfred A. Knopf Inc., New York, 2005.

[28]

S. Secchi, Ground state solutions for nonlinear fractional Schrödinger equations in $ {\mathbb{R} ^N}$, Journal of Mathematical Physics, 54 (2013), 031501, 17 pp. doi: 10.1063/1.4793990.

[29]

L. Tartar, An Introduction to Sobolev Spaces and Interpolation Spaces, Lecture Notes of the Unione Matematica Italiana, 3, Springer, Berlin; UMI, Bologna, 2007.

[30]

P. Tod, The ground state energy of the Schródinger-Newton equation, Physics Letters A, 280 (2001), 173-176. doi: 10.1016/S0375-9601(01)00059-7.

[31]

J. Wei and M. Winter, Strongly interacting bumps for the Schrödinger-Newton equation, J. Math. Phys., 50 (2009), 012905, 22 pp. doi: 10.1063/1.3060169.

[1]

Qingfang Wang. The Nehari manifold for a fractional Laplacian equation involving critical nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2261-2281. doi: 10.3934/cpaa.2018108

[2]

Min Liu, Zhongwei Tang. Multiplicity and concentration of solutions for Choquard equation via Nehari method and pseudo-index theory. Discrete & Continuous Dynamical Systems - A, 2019, 39 (6) : 3365-3398. doi: 10.3934/dcds.2019139

[3]

Minbo Yang, Jianjun Zhang, Yimin Zhang. Multi-peak solutions for nonlinear Choquard equation with a general nonlinearity. Communications on Pure & Applied Analysis, 2017, 16 (2) : 493-512. doi: 10.3934/cpaa.2017025

[4]

A. Pankov. Gap solitons in periodic discrete nonlinear Schrödinger equations II: A generalized Nehari manifold approach. Discrete & Continuous Dynamical Systems - A, 2007, 19 (2) : 419-430. doi: 10.3934/dcds.2007.19.419

[5]

Xiaoming He, Marco Squassina, Wenming Zou. The Nehari manifold for fractional systems involving critical nonlinearities. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1285-1308. doi: 10.3934/cpaa.2016.15.1285

[6]

Hongyu Ye. Positive high energy solution for Kirchhoff equation in $\mathbb{R}^{3}$ with superlinear nonlinearities via Nehari-Pohožaev manifold. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3857-3877. doi: 10.3934/dcds.2015.35.3857

[7]

Kazumasa Fujiwara, Shuji Machihara, Tohru Ozawa. Remark on a semirelativistic equation in the energy space. Conference Publications, 2015, 2015 (special) : 473-478. doi: 10.3934/proc.2015.0473

[8]

Raffaella Servadei, Enrico Valdinoci. Variational methods for non-local operators of elliptic type. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 2105-2137. doi: 10.3934/dcds.2013.33.2105

[9]

Bastian Gebauer. Localized potentials in electrical impedance tomography. Inverse Problems & Imaging, 2008, 2 (2) : 251-269. doi: 10.3934/ipi.2008.2.251

[10]

Jianqing Chen. Sharp variational characterization and a Schrödinger equation with Hartree type nonlinearity. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1613-1628. doi: 10.3934/dcdss.2016066

[11]

Zifei Shen, Fashun Gao, Minbo Yang. On critical Choquard equation with potential well. Discrete & Continuous Dynamical Systems - A, 2018, 38 (7) : 3567-3593. doi: 10.3934/dcds.2018151

[12]

Daomin Cao, Hang Li. High energy solutions of the Choquard equation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 3023-3032. doi: 10.3934/dcds.2018129

[13]

Julien Barral, Yan-Hui Qu. Localized asymptotic behavior for almost additive potentials. Discrete & Continuous Dynamical Systems - A, 2012, 32 (3) : 717-751. doi: 10.3934/dcds.2012.32.717

[14]

Saulo R.M. Barros, Antônio L. Pereira, Cláudio Possani, Adilson Simonis. Spatially periodic equilibria for a non local evolution equation. Discrete & Continuous Dynamical Systems - A, 2003, 9 (4) : 937-948. doi: 10.3934/dcds.2003.9.937

[15]

Shixiu Zheng, Zhilei Xu, Huan Yang, Jintao Song, Zhenkuan Pan. Comparisons of different methods for balanced data classification under the discrete non-local total variational framework. Mathematical Foundations of Computing, 2019, 2 (1) : 11-28. doi: 10.3934/mfc.2019002

[16]

Yan Zhang. Asymptotic behavior of a nonlocal KPP equation with an almost periodic nonlinearity. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 5183-5199. doi: 10.3934/dcds.2016025

[17]

Caisheng Chen, Qing Yuan. Existence of solution to $p-$Kirchhoff type problem in $\mathbb{R}^N$ via Nehari manifold. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2289-2303. doi: 10.3934/cpaa.2014.13.2289

[18]

Nobu Kishimoto. Local well-posedness for the Cauchy problem of the quadratic Schrödinger equation with nonlinearity $\bar u^2$. Communications on Pure & Applied Analysis, 2008, 7 (5) : 1123-1143. doi: 10.3934/cpaa.2008.7.1123

[19]

Xianhua Tang, Sitong Chen. Ground state solutions of Nehari-Pohozaev type for Schrödinger-Poisson problems with general potentials. Discrete & Continuous Dynamical Systems - A, 2017, 37 (9) : 4973-5002. doi: 10.3934/dcds.2017214

[20]

Lihui Chai, Shi Jin, Qin Li. Semi-classical models for the Schrödinger equation with periodic potentials and band crossings. Kinetic & Related Models, 2013, 6 (3) : 505-532. doi: 10.3934/krm.2013.6.505

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (46)
  • HTML views (100)
  • Cited by (0)

Other articles
by authors

[Back to Top]